| Model Number |
120614 |
| Medical Device Problem Codes |
Biocompatibility (2886); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Urinary Tract Infection (2120)
| Date of Event |
02/09/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the color of the intermittent catheter was light orange when the patient started to use it but the catheter from the last order was more of a darker shade of orange and red.Patient stated that the darker catheter's rubber was harder than the lighter one and seemed harder to insert which seemed to cause more irritation than the lighter one.Per additional information received via email on 14jan2022, the problem was that the dark brown colored catheters seemed harder than the lighter, orange-colored ones causing more irritation when inserted.It was also stated that the darker colored ones also had the dimple that did not line up with the curved end, which made it more difficult to insert straight.Per additional information via form with sample returned on (b)(6) 2022, customer had urinary tract infection using the intermittent catheters (ngfp3267 and ngfr2541).Customer also stated that the catheters were brown in color and not in orange or red (ngfp3267 and ngfr2541), and seems harder (ngfp3267 and ngfr2541).On some catheter the dimples did not match up with the curve on the other end (ngfp3267 and ngfr2541).Customer was concerned if they were as sterile as having more urinary tract infection than with the ones that were a different color.The brown ones seem different from the catheter which customer used the last couple of years.The curve not going the right way makes it harder to insert.It was unknown what medical intervention was provided for the urinary tract infection.
Additional Manufacturer Narrative
The reported event was inconclusive because of a lack of information.As the cause of the reported event is unknown, it is unknown if the device met relevant specifications.As the returned lot samples were unopened they were not used for diagnostic or treatment purposes.The reported product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be patient sensitivity to materials.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Based on the results of the investigation no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
Event or Problem Description
It was reported that the color of the intermittent catheter was light orange when the patient started to use it but the catheter from the last order was more of a darker shade of orange and red.Patient stated that the darker catheter's rubber was harder than the lighter one and seemed harder to insert which seemed to cause more irritation than the lighter one.Per additional information received via email on 14jan2022, the problem was that the dark brown colored catheters seemed harder than the lighter, orange-colored ones causing more irritation when inserted.It was also stated that the darker colored ones also had the dimple that did not line up with the curved end, which made it more difficult to insert straight.Per additional information via form with sample returned on 09feb2022, customer had urinary tract infection using the intermittent catheters (ngfp3267 and ngfr2541).Customer also stated that the catheters were brown in color and not in orange or red (ngfp3267 and ngfr2541), and seems harder (ngfp3267 and ngfr2541).On some catheter the dimples did not match up with the curve on the other end (ngfp3267 and ngfr2541).Customer was concerned if they were as sterile as having more urinary tract infection than with the ones that were a different color.The brown ones seem different from the catheter which customer used the last couple of years.The curve not going the right way makes it harder to insert.It was unknown what medical intervention was provided for the urinary tract infection.